Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 148, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 4, 2004, 8:44 PM EDT for McMinn County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2004, 8:44 PM EDT (00:44 UTC)
- Expired
- Jul 4, 2004, 9:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County McMinn County, TN
The radar
The Knoxville radar (KMRX), 140 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 050044
SVRMRX
TNC107-050130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
844 PM EDT SUN JUL 4 2004
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCMINN COUNTY IN EAST TENNESSEE
* UNTIL 930 PM EDT
* AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR RICEVILLE...OR 8 MILES SOUTHWEST OF
ATHENS...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTH OF CLEAR WATER AROUND 850 PM EDT
ATHENS AROUND 855 PM EDT
9 MILES SOUTH OF NIOTA AROUND 905 PM EDT
ENGLEWOOD AROUND 910 PM EDT
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST.
HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING.
LAT...LON 3547 8480 3530 8482 3527 8470 3528 8454
3534 8443 3547 8445 3565 8456
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:30 PM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 4, 4:30 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 430 PM EDT SUN JUL 4 2004 .DISCUSSION...MCS MOVING QUICKLY EAST ACROSS MIDDLE TN AND NORTHERN AL IS EXPECTED TO MOVE INTO SOUTHEAST TN EARLY THIS EVENING. HIGHLY UNSTABLE AIRMASS IS IN ADVANCE OF THE MCS. UPDATING FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH FOR SEVERAL COUNTIES IN SOUTHEAST TN. WILL ALSO RAISE RAIN CHANCES THIS EVENING FOR SOUTHEAST TN AND THE NORTHERN CUMBERLAND PLATEAU AND CENTRAL VALLEY AS LINE OF THUNDERSTORMS EXTENDS NORTH INTO KY. HIGH WINDS IS THE MAIN THREAT WITH THE THUNDERSTORMS THIS EVENING. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD
Hazardous weather outlook, Jul 4, 1:30 PM EDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 130 PM EDT SUN JUL 4 2004 UPDATED TO INCLUDE POSSIBILITY OF SEVERE WEATHER TONIGHT NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-051000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 130 PM EDT (1230 PM CDT) SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A LARGE THUNDERSTORM COMPLEX NEAR THE MISSISSIPPI RIVER WILL MAKE ITS WAY EAST OVER THE NEXT SEVERAL HOURS. THERE IS A SLIGHT CHANCE FOR THIS COMPLEX TO REACH THE EASTERN EDGE OF THE CUMBERLAND PLATEAU LATE THIS AFTERNOON AND CENTRAL EAST TENNESSEE THIS EVENING. HENCE, THERE IS A SLIGHT CHANCE FOR STRONG DAMAGING WINDS IN EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA STARTING BEFORE SUNSET AND EXTENDING INTO THE EVENING HOURS. IT IS LESS LIKELY THAT THIS COMPLEX WILL REACH NORTHEAST TENNESSEE AND EXTREME SOUTHWEST VIRGINIA. LARGE HAIL IS LESS LIKELY STILL IN THE REALM OF POSSIBILITY. HEAVY RAINS MAY OCCUR BUT SHOULD BE RELATIVELY BRIEF, DUE TO THE STEADY FAIRLY RAPID MOVEMENT OF THE STORMS. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION THROUGH WEDNESDAY...WITH THE THREAT OF ISOLATED DAMAGING WINDS AND LOCALLY HEAVY RAINFALL EACH DAY WITH A FEW THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. BB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:18 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 87 min |
| Jul 5, 5:20 PM EDT | Flash Flood Warning | MRX | Roane | 3 hr |
| Jul 5, 5:28 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 62 min |
| Jul 5, 5:38 PM EDT | Severe Thunderstorm Warning | MRX | Union | 37 min |
| Jul 5, 5:42 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 78 min |
| Jul 5, 5:48 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 27 min |
| Jul 5, 5:50 PM EDT | Severe Thunderstorm Warning | MRX | Loudon | 55 min |
| Jul 5, 5:53 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 67 min |
| Jul 5, 6:13 PM EDT | Flash Flood Warning | MRX | Blount, Loudon | 3 hr |
| Jul 5, 6:18 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Sevier | 72 min |
| Jul 5, 6:23 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 52 min |
| Jul 5, 6:28 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Union | 62 min |
| Jul 5, 6:49 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 71 min |
| Jul 5, 7:10 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 50 min |
| Jul 5, 7:20 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 70 min |
| Jul 5, 7:45 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi | 60 min |
| Jul 5, 7:51 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 69 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.